Alert archive / Louisiana / Severe Thunderstorm Warnings in 2002

Severe Thunderstorm Warning 53, NWS Shreveport, LA

April 8, 2002Claiborne Parish, Louisiana

NWS Shreveport, LA issued this severe thunderstorm warning at Apr 8, 2002, 12:38 AM CDT for Claiborne Parish, Louisiana. It was in force for 52 min. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Apr 8, 2002, 12:38 AM CDT (05:38 UTC)
Expired
Apr 8, 2002, 1:30 AM CDT
In force
52 min
Issued by
NWS Shreveport, LA
Area
Whole counties

County Claiborne Parish, LA

The radar

The Shreveport radar (KSHV), 89 km from the middle of the area, began a volume at 05:41 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Shreveport, LA (KSHV), launched 00:00Z, 5.6 hours before the alert went out and 80 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Shreveport, LA at 00:00Z on 2002-04-08Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 201 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Shreveport, LA at 00:00Z on 2002-04-08The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 184 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
201 J/kg
Mixed-layer CIN
-162 J/kg
Mixed-layer LCL
926 m above ground
0-6 km bulk shear
44 kt
0-1 km storm-relative helicity
184 m²/s²
0-3 km storm-relative helicity
377 m²/s²
Significant tornado parameter
0.0
Supercell composite
6.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS54 KSHV 080538
SVRSHV
LAC027-080630-
/NEW.KSHV.SV.W.0101.080537-080630/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE SHREVEPORT LA
1237 AM CDT MON APR 8 2002

THE NATIONAL WEATHER SERVICE IN SHREVEPORT HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  CLAIBORNE PARISH IN NORTHWEST LOUISIANA

* UNTIL 130 AM CDT

* AT 1237 AM CDT...THE SHREVEPORT NATIONAL WEATHER SERVICE DOPPLER
  RADAR INDICATED A SEVERE THUNDERSTORM 12 MILES WEST OF HOMER...OR
  ABOUT 8 MILES NORTH OF MINDEN...MOVING NORTHEAST AT 40 MPH.

* THE SEVERE THUNDERSTORM WILL BE NEAR...
  4 MILES NORTHWEST OF HOMER AT 1250 AM CDT
  8 MILES SOUTHEAST OF HAYNESVILLE AT 1255 AM CDT

THIS THUNDERSTORM WILL PRODUCE LARGE HAIL THE SIZE OF DIMES AND STRONG
DAMAGING WINDS TO NEAR 60 MPH.

REPEATING...THE NATIONAL WEATHER SERVICE HAS ISSUED A SEVERE
THUNDERSTORM WARNING FOR...
  CLAIBORNE PARISH IN NORTHWEST LOUISIANA
UNTIL 130 AM CDT.

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Shreveport, LA wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 7, 7:04 PM CDT, 5 hours 34 minutes earlier.

Area forecast discussion, Apr 7, 7:04 PM CDT, 5 hours 34 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SHREVEPORT LA
704 PM CDT SUN APR 7 2002

LINE OF STRONG TO SEVERE STORMS OVER NORTH CENTRAL TEXAS WILL
MOVE EAST INTO THE AREA LATER TONIGHT...AND STORMS ARE EXPECTED
TO DEVELOP AHEAD OF THE LINE OVER EAST TEXAS LATER THIS EVENING.
WARM FRONT EXTENDS FROM SOUTHERN ARKANSAS WEST ALONG THE RED
RIVER VALLEY. UPDATED TO EXPAND FLOOD WATCH TO INCLUDE ALL OF
EAST TEXAS TONIGHT...ADDED CHANCE OF SEVERE TO THE WEST...AS
LINE OF STRONG STORMS MAY MAKE IT INTO EAST TEXAS AND POSSIBLY
NORTHWEST LA...LATER TONIGHT. ALSO ADJUSTED TEMPS NORTH OF THE
FRONT AND IN A COUPLE OTHER AREAS...AND INCREASED WINDS...AS
GRADIENT IS FAIRLY TIGHT ACROSS THE REGION. UPDATE ALREADY OUT.

IV

.SHV...FLOOD WATCH TONIGHT FOR NE TX...SE OK...SW AR...ZONES
INCLUDING...ARZ050-051-059-060-070-OKZ077-TXZ096-097-108>112-
124>126-136>138-149>153-165>167.

The office that day

Everything else NWS Shreveport, LA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 7, 11:35 PM CDTSevere Thunderstorm WarningSHVBossier, Caddo55 min
Apr 7, 11:43 PM CDTTornado WarningSHVBossier, Caddo32 min
Apr 8, 12:22 AM CDTTornado WarningSHVWebster23 min
Apr 8, 1:42 AM CDTSevere Thunderstorm WarningSHVSabine48 min

Nearby

Severe Thunderstorm Warnings in Louisiana, 2002Every severe thunderstorm warning in 2002

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.